The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

Skin rash 1+ years post treatment

Forums General Melanoma Community Skin rash 1+ years post treatment

  • Post
    AMcReader
    Participant
      Hello fellow fighters,

      I’m wondering if anyone here has developed a side effect from treatment after being off immunotherapy for more than a year.

      Earlier this week, I started developing tiny bumps and itchiness all over my arms and legs. I haven’t changed detergents, been anywhere atypical or come into contact with any plants or bugs. I’m in Ohio and it’s still cool here so I haven’t even been outdoors in short sleeves or shorts/dresses for months. I cannot figure out what this could be from and the only thing I can think is that it is somehow related to my previous treatment of Ipi/Nivo. I did develop itchiness when I was on treatment, but my last treatment was 1/31/19 and I feel like it’s been too long to develop a skin reaction.

      Has anyone else experienced something similar?

      I hope you are all as well as can be expected when leaving with both Melanoma and madness of COVID.

      Take care!

    Viewing 1 reply thread
    • Replies
        sharonlynn210
        Participant
          My son Ryan was doing a year of Keytruda. He was down to his last 2 treatments and he got a terrible rash on his hands,arms, and feet.He could not even walk because it started to bleed.He never got his last treatment because of it.He had this rash for months after stopping treatment and now has scars on his arms,hands, and feet.
            AMcReader
            Participant
              It’s crazy how the side effects can work for immunotherapy! Thank you so much for sharing. I hope your son is doing well, I remember reading some of your posts back when I was in the middle of treatment.
              QuietPoet
              Participant
                I just read an article in today’s USA today that cited my dermatologist saying that small bumpy rashes are a rare side effect of COVID-19. If testing is available for you, you might consider it, just in case.
                QuietPoet
                Participant
                  I just read an article in today’s USA today that cited my dermatologist saying that small bumpy rashes are a rare side effect of COVID-19. If testing is available for you, you might consider it, just in case.
                gopher38
                Participant
                  I was going to reply to this a few days ago, but I forgot my password and didn’t want to reset it. Got it back now.
                  I did a year of Opdivo and then stopped for six months. They then found some new mel spots, so I had to start again with the combo, but before I’d started that (so at the time, I’d still only had the Opdivo, which I had stopped six months before), I broke out with a rash all over the torso, front and back. Had to do some cream, I think with steroids in it, for several months to get it back under control, but I still have a lower level rash, mostly on the chest now.
                    AMcReader
                    Participant
                      Thank you so much for sharing this! It’s not the same amount of time but I’d say six months is still a significant time to be off treatment and developing new side effects! I see my oncologist next week and am going to ask her about getting big some steroid cream. Take care!
                Viewing 1 reply thread
                • You must be logged in to reply to this topic.
                About the MRF Patient Forum

                The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

                The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.